Format

Send to

Choose Destination
Dig Dis Sci. 2009 Nov;54(11):2538-40. doi: 10.1007/s10620-008-0641-z. Epub 2008 Dec 23.

Cytotoxic T-lymphocyte-associated antigen 4 antibody-induced colitis and its management with infliximab.

Author information

1
Division of Gastroenterology, University of Miami Miller School of Medicine, Miami, FL, USA.

Abstract

Anti-CTLA-4 antibodies are human monoclonal antibodies previously studied in the treatment of metastatic melanoma (MM). CTLA-4 is an inhibitory receptor on cytotoxic T cells, blockade of which will activate T cells allowing them to attack malignant cells. Normal host cells may also be affected, and immune-mediated enterocolitis can occur. This is a prospective observational study on the use of corticosteroids and infliximab in the treatment of patients with immune-mediated colitis secondary to anti-CTLA-4 antibody treatment of MM. Five patients presented with colitis after medication administration. Patients were treated with high-dose corticosteroids for 1 week, but diarrhea did not completely abate in any of them. They were then treated successfully with infliximab. One patient had recurrence of symptoms and responded to repeat treatment with infliximab. Patients who develop immune-mediated colitis after administration of anti-CTLA-4 antibodies have previously been reported to respond to corticosteroids, but in our study, all required treatment with infliximab.

PMID:
19104936
DOI:
10.1007/s10620-008-0641-z
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center